Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

My 6 yr old has been on brightspark for two months what a diffrence it has made

my husband is not sure if it's the brightspark or focalin that we just started him on a month ago his teacher 3 weeks ago told me she noticed a diffrence in his behavior once we started the focalin but, he is also on the brightspark with it my husband thinks its because of the focalin I think it's both focalin and brightspark a combination of both working together.what should we do take him off brightspark one day?

Answer Question
 
Honey408

Asked by Honey408 at 12:22 PM on Mar. 19, 2011 in School-Age Kids (5-8)

Level 5 (85 Credits)
Answers (12)
  • Just make sure that your pediatrician knows about the Brightspark. You need to make sure that his little liver and kidneys can actually process all of that medication. People do get damaged from herbals, as well . . .
    ImaginationMama

    Answer by ImaginationMama at 12:30 PM on Mar. 19, 2011

  • I'd take him off the BrightSpark for a few days, to give time for it to get out of his system, if you really want to know...Although, if the teacher just noticed the effects, it could be the focalin
    laird6372

    Answer by laird6372 at 12:35 PM on Mar. 19, 2011

  • What is that....my dd has behavior issues I would like to know about it.
    mom2twobabes

    Answer by mom2twobabes at 12:41 PM on Mar. 19, 2011

  • have you asked his pedi?
    Ashlynnsmommy07

    Answer by Ashlynnsmommy07 at 2:38 PM on Mar. 19, 2011

  • I am always hesitant of any mediation that advertises as a "cure" for ADHD. As a general rule of thumb I would never start my child on two medications at the same time. It would mean one of two things: which one is working or which one is he having a reaction to. When talking about mental health I am very hesitant to start two things or more simultaneously. Clear communication with the primary care doctor is always better for the child. My worry would be over stimulation. Focalin is a stimulant. A very helpful one for children and adults living with ADHD. Even "natural herbs" can have "natural" chemicals that are stimulants. Two stimulants in the body at the same time could be very harsh on the body. Drug interactions in general is a concern. Not only talking to my child's doctor but our pharmacist would be be imperative.  I personally would have concerns using any type of medication, herbal or otherwise,

    frogdawg

    Answer by frogdawg at 3:53 PM on Mar. 19, 2011

  • routinely without truly understanding what is in it (not just what is listed in the ingredients on the back), approval from the FDA for treating that specific disorder, and with clear studies on how children faired using that medication. And a study done independent from the manufacturer. I'm not saying Brightstartdoesn't have those things....but do they?  Remember Focolin doesn't advertise a "cure."  It is for management of the disorder.  What is the deal with "cure" on the package of the other?  I don't like the advertising.  If it were a cure MANY people would be flocking to it - including doctors.  I'm not saying scrap the herbal treatment but it may be a good idea to do some checking with the doctor and the pharmacist as the start of your research.

    frogdawg

    Answer by frogdawg at 3:57 PM on Mar. 19, 2011

  • There have been many adults and children hurt by "herbals". We need to be extra-careful with a child's body. Please make sure that you have a product okay and dosage OK by the pediatrician before you give any herbals to your child, especially if your child is already taking prescription medication.

    Many practitioners would advise against ADHD meds in a child as young as 6. Please be extremely careful not to overload your young one's body because he needs it to work for the rest of his life.
    Anonymous

    Answer by Anonymous at 4:18 PM on Mar. 19, 2011

  • I would talk to your child's pedi and she what they think
    Charizma77

    Answer by Charizma77 at 10:11 PM on Mar. 19, 2011

  • What is Bright Spark?
    _Tam_

    Answer by _Tam_ at 12:14 AM on Mar. 20, 2011

  • I don't really know what either of them are, but always check with your pediatrician before giving even OTC meds.
    elasmimi

    Answer by elasmimi at 4:36 PM on Mar. 20, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN